CSN Login
Members Online: 5

You are here

Interstitial Lung Disease

luvmylife's picture
luvmylife
Posts: 80
Joined: Jun 2010

Hi Everyone - I want to thank you all for your great advice on my prior posts. I would like to comment on something I haven't yet seen on the discussion board. We have an appt on Thurs with a Pulmonologist as it looks like Jimmy has some lung problem that showed up on his last CT. The Dr. at Sloan thinks it was caused by the oxiliplatin so he is now on folfox w/o the oxi and will go back on Avastin w/his next cycle. Have any of you heard of oxi and/or chemo causing interstitial lung disease? When I researched it, it looks like it is very rare (1%). I would appreciate any thoughs or knownledge or just a hello from any of you.

Thanks,

Jan

tootsie1's picture
tootsie1
Posts: 5056
Joined: Feb 2008

I don't know any answers for you, but I will give you a hello!

*hugs*
Gail

luvmylife's picture
luvmylife
Posts: 80
Joined: Jun 2010

Thanks Gail.

Hugs back at ya!

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

Hey Jan,

That's very interesting. I did a quick search myself after reading your post and from what I gather, it is still very rare that oxi causes interstitial lung disease, but there have been cases reported and it is becoming a more increasingly recognized phenomenon.

Short abstract document here

The good news, if Jimmy is one of these rare cases, it looks like they caught it early and immediately stopped the oxi in his chemo combo. If it is disease, then they can treat it with some kind of cortozoid medication and he will continue his treatment without the oxi. In some ways, it would be the same as someone who is allergic to it... potentially dangerous, but if they catch it early, fix it up and change treatments.

I take it he will be doing the 5FU and Avastin... both are very standard chemo treatments for colorectal cancer, so no worries that he isn't getting what he should be. In some ways, he is lucky to not have to go through the full oxi regime... especially if he is prone to problems with it. I found it to be a particularly nasty chemo (for me). I'm sure it did good in the long run, but at the same time, I got severe neuropathy and nerve damage below both knees right down to, and including, both feet. In my mind, I can see me just up and walking to the store, or around the neighbourhood with my dog, or down to the beach (which is across the street from me)... because that is what I used to do on a daily basis. But no more... I consider it a great accomplish if I can walk to the corner store which is 1 city block from my apartment ;)

Don't get me wrong, I'm not complaining... because I'm still here, still fighting the battle, but other than my legs/feet, am doing well and keeping busy. But sometimes I wonder what I might be like today if we had stopped the Oxi back when it first started showing neuropathy problems? MOST people will be affected by the Oxi, but once off it, the side affects go away. In a small percentage of people, the oxi side affects become permanent... lucky me ;)

So do keep us posted on what the Pulmonologist says and then what the long term plan is that Jimmy's oncologist sets up for him :)

Cheryl

Subscribe to Comments for "Interstitial Lung Disease"